Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Cleveland, OH

April 7, 2006Medina County, Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 7, 2006, 5:45 PM EDT for Medina County, Summit County, Ohio. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 5:45 PM EDT (21:45 UTC)
Expired
Apr 7, 2006, 6:30 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Medina County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 26 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 5:52 PM EDTHAIL 0.75Medina, OH
Apr 7, 6:10 PM EDTHAIL 0.75Fairlawn, OH
Apr 7, 6:16 PM EDTHAIL 0.752 N Cuyahoga Falls, OH
Apr 7, 6:25 PM EDTHAIL 0.75Stow, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 5:43 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 072145
SVRCLE
OHC103-153-072230-
/O.NEW.KCLE.SV.W.0014.060407T2145Z-060407T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN NORTHEAST OHIO
  SUMMIT COUNTY IN NORTHEAST OHIO

* UNTIL 630 PM EDT

* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MEDINA...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE TALLMADGE...HUDSON...CUYAHOGA FALLS...
  BRUNSWICK AND AKRON.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4129 8138 4108 8138 4107 8202 4119 8203
      4120 8196 4125 8196 4127 8173 4127 8155
      4129 8154

$$

DB
3 follow-up statements
000 
WWUS51 KCLE 072208
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
607 PM EDT FRI APR 7 2006

OHC103-153-072230-
/O.CON.KCLE.SV.W.0014.000000T0000Z-060407T2230Z/
MEDINA OH-SUMMIT OH-
607 PM EDT FRI APR 7 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR 
SUMMIT AND MEDINA COUNTIES...HALF INCH SIZE HAIL WAS REPORTED IN
THE CITY OF MEDINA AT 552 PM.


AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MONTROSE-GHENT...AND MOVING EAST AT 35
MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENINSULA...
  CUYAHOGA FALLS...
  BOSTON HEIGHTS...
  SILVER LAKE...
  HUDSON...
  MUNROE FALLS...
  STOW...

LAT...LON 4129 8138 4108 8138 4107 8202 4119 8203
      4120 8196 4125 8196 4127 8173 4127 8155
      4129 8154

$$
000 
WWUS51 KCLE 072211
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
611 PM EDT FRI APR 7 2006

OHC103-072221-
/O.CAN.KCLE.SV.W.0014.000000T0000Z-060407T2230Z/
MEDINA OH-
611 PM EDT FRI APR 7 2006


...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY IS CANCELLED...

LAT...LON 4129 8138 4108 8138 4111 8166 4124 8166
      4127 8155 4129 8154

$$

OHC153-072230-
/O.CON.KCLE.SV.W.0014.000000T0000Z-060407T2230Z/
SUMMIT OH-
611 PM EDT FRI APR 7 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR
SUMMIT COUNTY...


AT 608 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR
MONTROSE-GHENT  THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  STOW...
  RICHFIELD...
  PENINSULA...
  HUDSON...
  BOSTON HEIGHTS...

LAT...LON 4129 8138 4108 8138 4111 8166 4124 8166
      4127 8155 4129 8154

$$
000 
WWUS51 KCLE 072227
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT FRI APR 7 2006

OHC153-072236-
/O.EXP.KCLE.SV.W.0014.000000T0000Z-060407T2230Z/
SUMMIT OH-
626 PM EDT FRI APR 7 2006


...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT COUNTY WILL EXPIRE AT 
630 PM EDT...THE THUNDERSTORM WAS MOVING OUT OF THE COUNTY.

LAT...LON 4129 8138 4108 8138 4111 8166 4124 8166
      4127 8155 4129 8154

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:28 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 7, 4:28 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
428 PM EDT FRI APR 7 2006

.SHORT TERM (TNGT)...
DENSE FOG ROLLING IN FROM THE LAKE BEHIND THE COLD FRONT. TYPICALLY
THE DENSE FOG JUST LASTS A FEW HOURS. UPDATED LAKESHORE ZONES TO
INDICATE THE FOG. WILL MONITOR AND UPDATE TO DENSE FOG ADVISORY IF
NEEDED.

&&

.SHORT TERM(TNGT-SUN)...
SFC LOW PRES NOW NEAR KERI AND CONTINUING TO MOVE OFF TO THE E.
TRAILING FRONT NOW SLOWLY MOVING S AS SEEN BY LATEST SATELLITE
IMAGERY.  FRONT SHOULD MAKE IT AS FAR S AS KMFD BY 21Z AND BE WELL S
OF THE AREA BY 00Z.  LOW CLOUDS AND COOLER AIR BEHIND FNT WILL PUT
AN END TO THE TSRA THREAT.  FOR THE TIME BEING ONLY FAR SRN 1/3 TO
1/2 OF ZONES HAVE ANY SIGNIFICANT THREAT TO SEE T ACTIVITY AND THAT
THREAT WILL RAPIDLY DIMINISH EARLY THIS EVE.  LATEST NAM...RUC AND
GFS FAIRLY SIMILAR WITH TIMING OF FRONT AND LOW 1ST PERIOD.  VERY
DRY AIR WILL FILTER IN BEHIND FRONT TONIGHT BUT VERY STRONG LLVL
INVERSION TO SET UP FOR FIRST 2/3 OF THE NIGHT.  COULD BE SUM SPITS
OR SHRA THRU THE EARLY AM HOURS.  WAS EARLIER CONCERNED ABOUT
POSSIBLE FZDZ OVERNIGHT BUT NOW DRIER AIR COMES BEFORE TEMPS GET
COLD ENUF.  850 MB TEMPS BOTTOM OUT AROUND NEG 6 MIDDAY TOMORROW AND
THEN START TO MODERATE.  COULD BE A FAIR AMOUNT SC TOMORROW AM BUT
DO EXPECT SKIES TO BECOME M/SUNNY DURING THE AFT AS SFC TO 700 MB
MEAN RH FALLS TO AROUND 30 PERCENT.  WILL BE CHILLY ALONG S SHORE OF
LERI TOMORROW WITH NLY FLOW OFF LAKE.  SUN WILL GET OFF TO A COOL
START WITH HIGH PRES OVERHEAD AT DAYBREAK.  HI TEMPS SUN WILL
AVERAGE AROUND NORMAL WITH A LOT OF SUNSHINE.

&&

.LONG TERM (SUN NIGHT THROUGH FRI)...
EXTENDED RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE BIG PICTURE
TDA.  SO..FOR THE TIME BEING IT LOOKS WE SHOULD SEE A RELATIVELY
QUIET EXTENDED PD WITH SPRING LIKE WX ONCE WE GET PAST THE WEEKEND.
HIGH PRES WILL DIVE OVER THE WRN GRTLKS TOMORROW AND THEN BUILD
ACROSS THE FORECAST AREA THRU THE START OF THE NEW WORKWEEK.  HI
SHOULD BE OVERHEAD SUNDAY AFT AND EVE AND THEN SHIFTS OFF TO THE
EAST COAST BY MONDAY EVE.  SO AFTER A COOL WEEKEND WITH TEMPS
AVERAGING A LITTLE BELOW NORMAL...TEMPS WILL BEGIN TO MODERATE MON
AND TUE WITH HIGH TEMPS BOTH DAYS IN THE LOWER 60S.  BY EARLY
WED...THERE WILL BE ENUF WAA TO POSSIBLY CAUSE A FEW SHRA OR TSRA.
MORE STORMS POSSIBLE WED NIGHT INTO THU AS A COLD FRONT PASSES THRU
REGION.  LINGERING SHRA IN THE E ON THU IN THE CAA BEHIND THE
BOUNDARY.  RIDGE SLIDES ACROSS REGION THU NIGHT AND WL BACK IN WAA
FLOW BY END OF PD.

&&

.AVIATION(18Z-18Z)...
THE NORTHWARD TREND OF THE WARM ADVECTION HAS NOW BEGUN TO
RETREAT SOUTHWARD. AS EACH HOUR GOES BY THE NORTHERLY FLOW
WILL DIMINISH OUR CHANCE OF TSTMS AND SVR WX FOR EXTREME NRN
OHIO....FOR AREAS TO THE SOUTH OF CLE...JUST A LITTLE SUNSHINE IS
NEEDED TO GET THE ATMOSPHERE TO DESTABILIZE EVEN FURTHER. WE WILL
CONT TO MONITOR FOR WX WATCH THIS AFTN POSSIBLY FOR OUR SRN CWA.
AS THE WARM FRONT RETREATS SOUTHWARD AS A COLD FRONT...THE COOLER
AIR MASS WILL BRING NORTHERLY WINDS AND A SLIGT CHC OF MIXED
RAIN AND SNOW SHOWERS TNGT. SOME LGT DRIZZLE WITH LOW CIGS IS A GOOD
POSSIBILITY AS INDICATED ON BUFKIT SOUNDING. EXCEPT FOR SOME BRIEF
VFR CONDS EARLY THIS AFTN VCNTY MFD LOOK FOR IFR OR NEAR IFR CONDS
TO DOMINATE NEXT 12 TO 18 HOURS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...KUBINA/KIELTYKA
LONG TERM...KUBINA
AVIATION...BC
Hazardous weather outlook, Apr 7, 5:47 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT FRI APR 7 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-081100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
547 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY ALONG AND SOUTH OF US ROUTE 30 THAT
RUNS THROUGH MANSFIELD AND WOOSTER. THE MAIN THREAT FROM THESE
STORMS WOULD BE DAMAGING HAIL AND WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:15 PM EDTSevere Thunderstorm WarningCLEPortage32 min
Apr 7, 4:47 PM EDTSevere Thunderstorm WarningCLEWood28 min
Apr 7, 5:09 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca36 min
Apr 7, 5:16 PM EDTSevere Thunderstorm WarningCLEHancock, Wyandot20 min
Apr 7, 5:32 PM EDTSevere Thunderstorm WarningCLELorain28 min
Apr 7, 5:38 PM EDTSevere Thunderstorm WarningCLEHuron37 min
Apr 7, 5:51 PM EDTSevere Thunderstorm WarningCLECuyahoga39 min
Apr 7, 6:20 PM EDTSevere Thunderstorm WarningCLEPortage32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.